MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; EXTENDER

ENDOLOGIX SANTA ROSA OVATION IX; EXTENDER
Model Number TV-EX282845-J
Medical Device Problem Codes Material Puncture/Hole (1504); Use of Device Problem (1670); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924); Clinical Endoleak (4843)
Date of Event 10/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft, an afx vela suprarenal extension and (2) ovation ix extenders (off-label).Approximately 6 years post initial procedure, patient has been identified with a 1b endoleak and is pending re-intervention.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported ovation ix type ib endoleak is unconfirmed.This is not consistent with the reported adverse event/incident.The initial procedure was outside the indications of use (off-label) due to concomitant devices (ovation ix iliac extensions with afx); this could have contributed to the reported event.No procedure-related harms were identified.Device, user, procedure, or anatomy relatedness of this event could not be determined with the medical records available for review.The final patient status was reported to be pending reintervention.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: h6 investigation finding codes; remove 3233; h6 investigation conclusion codes; remove 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft, an afx vela suprarenal extension and (2) ovation ix extenders (off-label).Approximately 6 years post initial procedure, patient has been identified with a 1b endoleak and is pending re-intervention.Additional information: the physician elected to treat the patient by implanting one (1) afx vela infrarenal, one (1) afx limb stent graft and one (1) additional ovation ix extender on (b)(6) 2023.The reline was reportedly successful, and the patient is in stable condition.Additional information; clinical assessment identified that a type 3b endoleak (of the bifurcated stent graft) with significant aneurysm enlargement (of the left iliac artery) also occurred.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported ovation ix type 1b endoleak (of the left common iliac artery) and additional endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest a type 3b endoleak (of the distal bifurcated stent graft) and aneurysm sac growth (of the left iliac artery) measuring 11.7mm occurred that was not included in the event as reported.These findings were discovered during an examination of the ct (computed tomography) scan dated on (b)(6) 2022.The most likely causation for the reported event is user-related.The initial procedure was outside the indications of use (off-label) due to concomitant devices (ovation ix iliac extensions with afx); this likely contributed to the type 1b endoleak.In addition, the reported left iliac diameter was 2.58cmx2.68cm (ifu requirement should be 10mm-23mm); this also likely contributed to the type 1b endoleak.It is unclear if the ovation ix extenders in the bilateral iliacs contributed to the type 3b endoleak.No procedure-related harms were identified.The final patient status was reported as discharged home on postoperative day one.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.

Brand Name
OVATION IX
Common Device Name
EXTENDER
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key15673250
Report Number3008011247-2022-00135
Device Sequence Number15045915
Product Code MIH
UDI-Device IdentifierM701TVEX282845J1
UDI-Public+M701TVEX282845J1/$$3190725FS04131676D
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model NumberTV-EX282845-J
Device Catalogue NumberTV-EX282845-J
Device Lot NumberFS041316-76
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/05/2022
Supplement Date Received by Manufacturer12/13/2022
01/23/2023
Initial Report FDA Received Date10/26/2022
Supplement Report FDA Received Date12/21/2022
04/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL, #1510589023; AFX2 BIFURCATED STENT GRAFT, #1473690007; OVATION IX EXTENDER, #FS072616-26
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age69 YR
Patient SexMale